Interferon-α-Associated Bilateral Simultaneous Ischemic Optic Neuropathy

Yoav Vardizer, Yifat Linhart, Anat Loewenstein, Hanna Garzozi, Nail Mazawi, Anat Kesler

Research output: Contribution to journalArticlepeer-review

Abstract

The authors describe one patient with essential thrombocytosis and one with chronic hepatitis C infection who developed bilateral simultaneous anterior ischemic optic neuropathy within 3 months of starting treatment with interferon-α. One patient had several typical risk factors for conventional AION; the other did not. These cases are the fourth and fifth reported examples of this phenomenon. Interferon-α treatment may cause or aggravate the risk of developing anterior ischemic optic neuropathy. Vulnerable patients should be advised of this potential complication, assisted in reducing risk factors, and monitored for optic nerve and retinal vascular complications.

Original languageEnglish
Pages (from-to)256-259
Number of pages4
JournalJournal of Neuro-Ophthalmology
Volume23
Issue number4
DOIs
StatePublished - Dec 2003

Fingerprint

Dive into the research topics of 'Interferon-α-Associated Bilateral Simultaneous Ischemic Optic Neuropathy'. Together they form a unique fingerprint.

Cite this